University of Oulu

Järvenpää, Esa; Järvenpää, Maarit; Koivusalo, Henna; Li, Bing; Suomala, Ville; Xiao, Yimin. Hitting probabilities of random covering sets in tori and metric spaces. Electron. J. Probab. 22 (2017), paper no. 1, 18 pp. doi:10.1214/16-EJP4658.

Hitting probabilities of random covering sets in tori and metric spaces

Saved in:
Author: Järvenpää, Esa1; Järvenpää, Maarit1; Koivusalo, Henna2;
Organizations: 1Mathematics, P.O. Box 3000, 90014 University of Oulu, Finland
2Department on Mathematics, University of York, York YO10 5DD, Great Britain
3School of Mathematics, South China University of Technology, Guangzhou, 510641, P. R. China
4Department of Statistics and Probability, A-413 Wells Hall, Michigan State University, East Lansing MI48824, USA
Format: article
Version: published version
Access: open
Online Access: PDF Full Text (PDF, 0.3 MB)
Persistent link:
Language: English
Published: Electronic Journal of Probability and Electronic Communications in Probability, 2017
Publish Date: 2017-02-09


We provide sharp lower and upper bounds for the Hausdorff dimension of the intersection of a typical random covering set with a fixed analytic set both in Ahlfors regular metric spaces and in the d-dimensional torus. In metric spaces, we consider covering sets generated by balls and, in tori, we deal with general analytic generating sets.

see all

Series: Electronic journal of probability
ISSN: 1083-6489
ISSN-E: 1083-6489
ISSN-L: 1083-6489
Volume: 22
Pages: 1 - 18
Article number: 1
DOI: 10.1214/16-EJP4658
Licence condition: Creative Commons Attribution 4.0 International License.